Lightning, Leon
- When
- August 19, 4:49 PM CST
- Where
- Leon County, 0.11 mi WSW of Nomangee
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 31.029, -96.122
Lightning started a house fire near Main St. and 7th in Normangee.
Lightning started a house fire near Main St. and 7th in Normangee in Leon County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Lightning started a house fire near Main St. and 7th in Normangee in Leon County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 19, 2:25 PM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT TUE AUG 19 2014 .DISCUSSION... REGIONAL SATELLITE AND RADAR DATA CONTINUE TO PLAY IMPORTANT ROLES IN IDENTIFYING MESOSCALE FEATURES THAT CONTRIBUTE TO AFTERNOON CONVECTION ACROSS NORTH TEXAS. A COUPLE OF FEATURES CONTINUE TO STAND OUT ACROSS THE REGION...MOST NOTABLY THE PRESENCE OF MESOSCALE VORTICES WHICH CAN HELP FOCUS CONVERGENCE FOR NEW THUNDERSTORMS TO DEVELOP. ONE OF THESE IS LOCATED ACROSS CENTRAL TEXAS IN THE HILL COUNTRY...ALTHOUGH THEY ARE JUST NOW BEGINNING TO DESTABILIZE SUFFICIENTLY FOR THUNDERSTORMS ACROSS THE SOUTHERN COUNTIES. ANOTHER FEATURE APPEARS TO BE LOCATED ACROSS THE FAR WESTERN COUNTIES THIS AFTERNOON IN CLOSE PROXIMITY TO THE WEAK UPPER LOW. SOME FORCING IS EVIDENT IN THIS AREA GIVEN THE INCREASE IN THE CU FIELD AND SOME ISOLATED STORMS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS ONGOING ON WHAT APPEARS TO BE A REMNANT OUTFLOW BOUNDARY NEAR THE RED RIVER. FOR THE REMAINDER OF THE AFTERNOON...THINK THE BEST CHANCES FOR THUNDERSTORMS WILL REMAIN ACROSS THE WESTERN COUNTIES AND NORTH OF INTERSTATE 20 WHERE MODERATE INSTABILITY IS IN PLACE. WHILE LARGE SCALE FORCING IS WEAK THESE SUBTLE AREAS OF ENHANCED LOW LEVEL CONVERGENCE WILL BE THE FAVORED AREAS FOR THUNDERSTORMS GOING INTO THE EVENING. FARTHER SOUTHEAST...WIDESPREAD SEA BREEZE CONVECTION IS ONGOING ACROSS SOUTHEAST TEXAS AND SOME OF THIS COULD CLIP THE FAR SOUTHEAST COUNTIES. MOST OF THE ACTIVITY SHOULD WIND DOWN WITH THE LOSS OF DAYTIME HEATING TONIGHT AS THE UPPER RIDGE TO THE EAST CONTINUES TO BUILD INTO OUR AREA. THE WEAK UPPER DISTURBANCE APPEARS TO GET TOTALLY ABSORBED INTO STRENGTHENING SOUTHERLY FLOW BY LATE WEDNESDAY. THE REMAINDER OF THE WEEK INTO EARLY NEXT WEEK LOOKS LIKE IT WILL BE DRY WITH HIGH TEMPERATURES NEAR 100 DEGREES EACH AFTERNOON. SOME SEA BREEZE THUNDERSTORM ACTIVITY COULD SNEAK INTO THE SOUTHEAST COUNTIES DURING THE LATE AFTERNOON THROUGH THE END OF THE WEEK BUT CHANCES APPEAR GENERALLY LESS THAN 20 PERCENT. DUNN && .AVIATION... /ISSUED 1245 PM CDT TUE AUG 19 2014/ THE FIRST 6 HOURS OF THIS TAF PACKAGE WILL LIKELY SEE THE MOST ACTIVE WEATHER. A MOIST AND MODERATELY UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE ACROSS NORTH TEXAS THIS AFTERNOON. NUMEROUS OUTFLOW BOUNDARIES REMAIN FROM PREVIOUS CONVECTION AND A WEAK DISTURBANCE (MCV) WILL LIFT NORTH FROM THE CONCHO VALLEY THIS AFTERNOON. IT WILL BE DIFFICULT TO PINPOINT EXACTLY WHERE AFTERNOON CONVECTION WILL SET UP BUT IT DOES APPEAR THAT THE METROPLEX TAF SITES WILL HAVE THE BEST CHANCE OF THUNDERSTORMS IN THE VICINITY DURING PEAK HEATING (BETWEEN 19 AND 23Z). WILL KEEP WACO DRY FOR NOW SINCE THE THE BEST INSTABILITY AND LARGE SCALE LIFT SHOULD REMAIN NORTH AND WEST. ANY STORMS THAT DO DEVELOP NEAR THE TAF SITES SHOULD LIFT NORTH AND OR DISSIPATE BY SUNSET. VFR CONDITIONS WILL PREVAIL TONIGHT AND WEDNESDAY MORNING WITH SCATTERED TO BROKEN MID AND HIGH CLOUDS. A SOUTH WIND WILL PREVAIL AT 8 TO 12 KNOTS THROUGH TONIGHT AND BETWEEN 10 AND 14 KNOTS ON WEDNESDAY. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 97 78 98 78 / 20 5 5 0 0 WACO, TX 75 96 77 98 76 / 10 5 5 0 0 PARIS, TX 73 95 74 96 75 / 20 5 5 0 0 DENTON, TX 72 96 76 97 75 / 20 5 5 0 0 MCKINNEY, TX 74 96 75 97 75 / 20 5 5 0 0 DALLAS, TX 75 97 78 98 78 / 20 5 5 0 0 TERRELL, TX 74 95 75 97 75 / 20 5 5 0 0 CORSICANA, TX 75 96 75 99 75 / 20 5 5 0 0 TEMPLE, TX 74 96 75 98 76 / 10 5 5 0 0 MINERAL WELLS, TX 72 96 74 99 74 / 20 5 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 326 PM CDT TUE AUG 19 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 326 PM CDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS THROUGH THIS EVENING. A FEW SEVERE STORMS ARE POSSIBLE THROUGH SUNSET WITH DAMAGING DOWNBURST WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH SUNSET FOR REPORTS OF STRONG WINDS OR FLOODING ISSUES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
136 PM CDT TUE AUG 19 2014
TXZ095-106-107-191900-
DELTA TX-HOPKINS TX-LAMAR TX-
136 PM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL DELTA COUNTY
NORTHEASTERN HOPKINS COUNTY
SOUTHEASTERN LAMAR COUNTY
AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES NORTHEAST OF SULPHUR SPRINGS...MOVING
NORTHEAST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE DEPORT.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3323 9535 3334 9547 3349 9543 3359 9531
3359 9530 3329 9530
TIME...MOT...LOC 1837Z 234DEG 12KT 3336 9539The Ft Hood radar (KGRK), 125 km away, was scanning. The volume nearest the first event began at 22:49 UTC.
1 lightning. Local standard time, as filed.
Lightning started a house fire near Main St. and 7th in Normangee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540093.